Alert archive / Hawaii / Small Craft Advisories in 2015

Small Craft Advisory 13, NWS Honolulu, HI

February 24, 2015

NWS Honolulu, HI issued this small craft advisory at Feb 24, 2015, 3:24 AM HST. It took effect at Feb 24, 2015, 3:22 PM HST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2015, 3:24 AM HST (13:24 UTC)
In effect from
Feb 24, 2015, 3:22 PM HST
Expired
Feb 26, 2015, 3:38 AM HST
In force
36 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WHHW70 PHFO 241324
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
324 AM HST TUE FEB 24 2015

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS...

.WINDS AND COMBINED SEAS WILL INCREASE ENOUGH BY TONIGHT TO
REQUIRE A SMALL CRAFT ADVISORY BE ISSUED FOR SELECTED MARINE
ZONES.

PHZ120-121-123-124-250230-
/O.NEW.PHFO.SC.Y.0013.150225T0400Z-150226T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
324 AM HST TUE FEB 24 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...BEGINNING THIS EVENING...EAST WINDS TO 25 KNOTS
  OR ROUGH SEAS 8 TO 12 FEET OR BOTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
8 follow-up statements
213 
WHHW70 PHFO 241911
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
911 AM HST TUE FEB 24 2015

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS...

PHZ120-121-123-124-250815-
/O.CON.PHFO.SC.Y.0013.150225T0400Z-150226T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
911 AM HST TUE FEB 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM HST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM HST WEDNESDAY. 

* WINDS AND SEAS...BEGINNING THIS EVENING...EAST WINDS TO 25
  KNOTS. ROUGH SEAS 8 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
837 
WHHW70 PHFO 250122
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
322 PM HST TUE FEB 24 2015

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS...

PHZ120-121-123-124-251430-
/O.EXT.PHFO.SC.Y.0013.150225T0122Z-150226T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
322 PM HST TUE FEB 24 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS 8 TO 10
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
438 
WHHW70 PHFO 250701
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
901 PM HST TUE FEB 24 2015

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS...

PHZ120-121-123-124-252000-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-150226T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
901 PM HST TUE FEB 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS 8 TO 10 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
804 
WHHW70 PHFO 251323
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 AM HST WED FEB 25 2015

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS...

PHZ120-121-123-124-260230-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-150226T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
323 AM HST WED FEB 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS 8 TO 10 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

REYNES
999 
WHHW70 PHFO 251937
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
937 AM HST WED FEB 25 2015

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS...

PHZ120-121-123-124-260400-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-150226T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
937 AM HST WED FEB 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS 8 TO 10 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
220 
WHHW70 PHFO 260123
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST WED FEB 25 2015

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS...

PHZ120-121-123-124-261400-
/O.EXT.PHFO.SC.Y.0013.000000T0000Z-150226T1400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
323 PM HST WED FEB 25 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM HST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST
THURSDAY. 


* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS. ROUGH SEAS 8 TO 11
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
259 
WHHW70 PHFO 260724
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
924 PM HST WED FEB 25 2015

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS...

PHZ120-121-123-124-261400-
/O.CON.PHFO.SC.Y.0013.000000T0000Z-150226T1400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
924 PM HST WED FEB 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST THURSDAY.

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS. ROUGH SEAS 8 TO 11 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
409 
WHHW70 PHFO 261338
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 AM HST THU FEB 26 2015


PHZ120-121-123-124-261445-
/O.CAN.PHFO.SC.Y.0013.000000T0000Z-150226T1400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
338 AM HST THU FEB 26 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE SUBSIDED TO BELOW ADVISORY LEVELS. THUS...THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 8:30 PM HST, 6 hours 54 minutes earlier.

Area forecast discussion, Feb 23, 8:30 PM HST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST MON FEB 23 2015

.SYNOPSIS...
LIGHT TO MODERATE EASTERLY SOUTHEASTERLY WINDS AND HIGH PRESSURE
OVER THE AREA WILL KEEP GENERALLY BENIGN WEATHER CONDITIONS IN PLACE
DURING THE NEXT COUPLE OF DAYS. THE COMBINATION OF AN APPROACHING
COLD FRONT FROM THE NORTHWEST AND INCREASING MOISTURE OVER THE AREA
WILL BRING CLOUD COVER AND INCREASING SHOWER ACTIVITY ACROSS THE
ISLAND CHAIN STARTING THURSDAY AND CONTINUING THROUGH THE WEEKEND.

&&

.DISCUSSION...
AN UPPER LEVEL RIDGE REMAINS OVER THE AREA...WHILE A SFC HIGH
CENTERED FAR NE OF THE ISLANDS IS KEEPING AN ASSOCIATED WEAK SFC
RIDGE AXIS ACROSS THE ALOHA STATE. THIS SYNOPTIC SET UP WILL
CONTINUE TO PROVIDE FOR BENIGN AND GENERALLY DRY CONDITIONS THROUGH
THE NEXT COUPLE OF DAYS...WITH LIGHT TO MODERATE E/SE WINDS AND A
FEW SHOWERS FAVORING WINDWARD AND MAUKA AREAS. LEEWARD AREAS OF THE
SMALLER ISLANDS MAY EXPERIENCE SOME AFTERNOON SEA BREEZES...WHICH
SHOULD MAINLY RESULT IN CLOUD BUILD UPS AND ISOLATED/LIGHT SHOWERS.

MODELS SHOW A MID-UPPER TROUGH/SFC COLD FRONT COMPLEX APPROACHING
THE ISLAND CHAIN FROM THE NW...WHICH WILL PUSH THE AFOREMENTIONED
UPPER RIDGE FURTHER TO THE E DURING THE SECOND HALF OF THE WEEK.
THE TROUGH ALOFT SHOULD BRUSH THE NW PORTIONS OF THE ISLAND CHAIN
WHILE GRADUALLY MIGRATING NE THROUGH THE WEEKEND...WHILE THE SFC
COLD FRONT BOUNDARY QUICKLY BECOMES STATIONARY AND GRADUALLY BREAKS
DOWN JUST BEFORE REACHING THE ISLANDS. MEANWHILE...BOTH GFS AND
ECMWF STILL DEPICT A WEAK SFC TROUGH APPROACHING THE BIG ISLAND FROM
THE SE IN THE THU-FRI TIMEFRAME...WHICH DRAGS A SWATH OF TROPICAL
MOISTURE TOWARDS THE ISLANDS.

THE COMBINATION OF ALL THE AFOREMENTIONED ATMOSPHERIC FEATURES...
ASSUMING THEY ALL MATERIALIZE...SHOULD RESULT IN A WETTER SCENARIO
FOR THE LONG TERM FORECAST. CLOUD COVERAGE AND SHOWER ACTIVITY WILL
INCREASE ACROSS THE ENTIRE ISLAND CHAIN...BUT STILL FAVORING
WINDWARD AND MAUKA AREAS AS THE LOW LEVEL FLOW WILL STILL HAVE A
PREVAILING E COMPONENT. THEREFORE...EXPECT A PROLONGED PERIOD OF
CLOUDY AND RAINY WEATHER FROM THU THROUGH MOST OF THE UPCOMING
WEEKEND. PERIODS OF SNOW SHOWERS ARE ALSO POSSIBLE OVER THE HIGHER
ELEVATIONS OF THE BIG ISLAND WITH THE ARRIVAL OF THE DEEPER
MOISTURE.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT MOST TERMINALS AROUND THE MAIN
HAWAIIAN ISLANDS...BUT THERE MAY BE MVFR CEILINGS AT PHNY FROM LATE
TUESDAY MORNING THROUGH TUESDAY EVENING. WE DO NOT EXPECT ANY
AIRMETS TO BE NEEDED THROUGH TUESDAY NIGHT.

&&

.MARINE...
A HIGH SURF ADVISORY WILL BE IN EFFECT FROM TUESDAY EARLY MORNING
THROUGH WEDNESDAY FOR WEST FACING SHORES OF NIIHAU KAUAI AND THE
BIG ISLAND WITH THE ARRIVAL OF A LARGE WEST-NORTHWEST SWELL. THIS
SWELL IS EXPECTED TO PEAK TUESDAY NIGHT INTO WEDNESDAY...THEN
GRADUALLY DECREASE. SIGNIFICANT SWELL SHADOWING WILL OCCUR ACROSS
THE REST OF THE ISLANDS. MEANWHILE...SHORT PERIOD TRADE WIND
GENERATED EAST SWELL WILL ALSO BUILD GRADUALLY ON TUESDAY AND
WEDNESDAY.

EASTERLY AND SOUTHEASTERLY WINDS WILL REMAIN GENERALLY LIGHT THROUGH
THE REST OF TONIGHT. WINDS WILL BRIEFLY STRENGTHEN TUESDAY NIGHT AND
WEDNESDAY ACROSS THE EASTERN PART OF THE STATE...AND WILL LIKELY
PRODUCE SMALL CRAFT ADVISORY /SCA/ CONDITIONS ACROSS THE TYPICAL
WINDY ZONES AROUND MAUI COUNTY AND THE BIG ISLAND DURING THIS
TIME.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY FOR WEST
FACING SHORES OF NIIHAU AND KAUAI.

HIGH SURF ADVISORY FROM 6 AM TUESDAY TO 6 AM HST THURSDAY FOR WEST
FACING SHORES OF THE BIG ISLAND.

&&

DISCUSSION/MARINE...REYNES
AVIATION...DONALDSON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:30 PM HSTHigh Surf AdvisoryHFOHawaii, Kauai61 hr
Feb 24, 4:40 AM HSTWind AdvisoryHFOHawaii23 hr

Nearby

Small Craft Advisories in Hawaii, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.